MAUDE Adverse Event Report: BIOSENSE WEBSTER INC QDOT MICRO¿ CATHETER; CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FIBRILLATION

BIOSENSE WEBSTER INC QDOT MICRO¿ CATHETER; CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FIBRILLATION
Catalog Number D139501
Medical Device Problem Code Patient Device Interaction Problem (4001)
Health Effect - Clinical Code Cardiac Perforation (2513)
Date of Event 08/28/2025
Type of Reportable Event Serious Injury
Event or Problem Description
During an afib ablation with a qdot micro¿ catheter, the patient experienced gradual weakened pulses and cardiac tamponade treated with drainage and cardiac surgery for cardiac perforation.After the catheter insertion and cable connecting the qdot micro catheter and cable, errors 105 and 106 occurred.Although carto3 recognized the qdot, the catheter was not displayed, and zero could not be obtained.The procedure continued with reconnection and cable replacement but did not resolve the issue.The medical team replaced the catheter with another new one, which resolved the issue, and the procedure continued.The procedure was completed without further problems.Additional information indicated that while the catheter was not displaying properly and was raised without using fluoroscopy.The catheter was inserted too deeply, extending into the laa (left atrial appendage).It was later noted that the pulses gradually weakened, and the procedure was changed from cardiac tamponade, drainage, then open chest surgery.After confirming the tamponade, drainage was performed, but the bleeding did not stop.Due to suspicion of cardiac perforation, the drainage was moved out of the cardiac cavity and after chest opening and suturing the perforation site.The patient was then monitored.The physician commented that everything concluded without any issues and that no further treatment was necessary.The physician's judgment on health hazard was non-serious (moderate/minor).Extended hospitalization was noted.There was a causal relationship with the product.The physician's opinions on the relationship between the event and the product was that there was a need to understand the details of the process until carto3 recognized the ablation catheter and to confirm it via fluoroscopy.No abnormalities observed prior to use of the product, but there were abnormalities observed during use of the product.The correct catheter settings were selected on the generator, since ngen generator automatically selects correct catheter setting.No issues with flow rate change at the start of ablation.
 
Additional Manufacturer Narrative
An analysis of the product could not be performed since a physical sample was not received for evaluation.Mre review: a manufacturing record evaluation was performed for the finished device lot number 31588998l and no internal action related to the complaint was found during the review.As part of our company quality system process, all devices are manufactured, inspected, and distributed to approved specifications.Based on the information available, there is no indication that a design or manufacturing issue has caused the reported complaint condition.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by biosense webster, inc., or its employees that the report constitutes an admission that the product, biosense webster, inc.Or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Manufacturer's reference number: (b)(4).
 
Additional Manufacturer Narrative
On 17-sep-2025, bwi received additional information regarding the event.The correct catheter settings were selected on the generator, since ngen generator automatically selects correct catheter setting.No issues with flow rate change at the start of ablation.The outcome of the adverse event was improved.The location of the perforation was not identified.The transseptal puncture was performed with rf (radiofrequency) needle l curve.The event occurred when the ablation catheter was inserted in the (la) left atrium.The flow setting for irrigated catheter was qdot nominal setting, pre:4 sec, post: 4 sec.At the time of the insertion: low flow 2ml/min.The correct catheter settings selected on the generator and no issues with flow rate change at the start of ablation, since ngen generator automatically selects correct catheter setting.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's reference number: (b)(4).

Brand Name
QDOT MICRO¿ CATHETER
Common Device Name
CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FIBRILLATION
Manufacturer (Section D)
BIOSENSE WEBSTER INC
31 technology drive, suite 200
irvine CA 92618
Manufacturer (Section G)
BIOSENSE WEBSTER INC (JUAREZ)
circuito interior norte
1820parque industrial salvacar
juarez 32599
MX   32599
Manufacturer Contact
henry boden
31 technology dr
irvine, CA 92618
9497882078
MDR Report Key23070586
Report Number2029046-2025-03189
Device Sequence Number17384947
Product Code OAE
UDI-Device Identifier10846835016710
UDI-Public(01)10846835016710(11)250226(17)280225(10)31588998L
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P210027
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/15/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberD139501
Device Lot Number31588998L
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/27/2025
Supplement Date Received by Manufacturer09/17/2025
Initial Report FDA Received Date09/17/2025
Supplement Report FDA Received Date10/15/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured02/26/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CARTO 3 SYSTEM.; NGEN SYSTEM.; OCTARAY CATHETER.; RF NEEDLE L CURVE, RFN-71LANX (FUKUDA DENSHI.; SOUNDSTAR ECO CATHETER.; VIZIGO SHORT SHEATH.
Outcome Attributed to Adverse Event Hospitalization; Required Intervention; Life Threatening;
Patient Age62 YR
Patient SexMale
Patient Weight74 KG